I have severe rashes (eczema) on my fingers. I used to rely a lot on steroid cream but have since stopped as I hear it is bad for the baby. Is there any other remedy known to have worked for anyone with a similar situation? I've checked online but to no avail
Hi Kirsten, is yours itchy? I am also suffering from eczema but it's on the sole of my feet. I saw GP 3 times and finally got referred to a specialist. Am now using fobancort prescribed by doc who told me it's safe for pregnancy. I never have eczema before.. Don't know if this is pregnancy triggered. Haizzz...
Yes mine gets itchy and dry + red & my skin hardens and cracks. The worst thing is now, it's on my fingers! so I have to try not to aggravate it by touching too many things! I've always had a history of eczema but not on the hands...sometimes face and legs. I've been using a strong steroid called Dermovate & Protopic but both meds are not reccomended in pregnancy. I have never heard of fobancort before but I will definitely ask my doctor if she can prescribe me one. Thanks so much for the tip! I hope your eczema isn't as severe as mine!
Kirsten, mine is quite bad actually.. It started with bubbles and hardens as well, very painful when i walked. I just hope that it will go away soon :-( Oh, to ease the itch, did your doc give you histamine?
Moomoo73- Your situation sounds similar to mine. Who knew that eczema can cause so much trouble?? My hands are so dry and cracked that I can't grip/hold anything too hard cos it will hurt. I also have bubbles which I try very hard not to scratch cos that will cause the eczema to spread.
I've been using Claritin on and off, you can get them at the pharmacy without prescription. My skin doctor gave me Xyzal which is a stronger histamine but causes drowsiness. Both drugs are rated Category B in Pregnancy which means that it is probably safe for use during pregnancy, although the full risks are not known.
All of this medication I've been using prior to getting pregnant have worked very well (especially the steroid ointments) but now it's a bit difficult as I don't really know what is safe and what isn't. I've made an appointment to see another skin specialist today to ask for a 2nd opinion on these medications. I'll also ask about fobancort too. Will let you know how the meeting goes!
gynae may be able to prescribe medication for rashes/eczema... I am using Physiogel cream for my hand legs and tummy.. i have very bad rashes -eczema on my tummy and thigh, it works well as skin are moisturized . i am using fobancort and Elomet cream..
Went to see the skin specialist yesterday. My hands looked quite bad so he actually got his nurse to soak my hands in diluted Permasol (an antiseptic/disinfectant cleansing solution) and applied some Fucicort cream on it. (i'm unfamiliar with this cream so I requested that they change it to Fubancort instead since i know at least 2 people in this forum are using it )
I have to say that the hand soak was very good, I could feel the inflammation go down quite fast and the watery parts of the eczema dried off. I can see some parts of my hand beginning to heal too. They gave me a bottle of permasol to use to clean/soak my hands twice a day and advised not to use any other soap agents until the swell and cracks disappear.
He also prescribed me some anti histamines - Aerius. I'm kind of iffy when it comes to using oral medication so I'm holding them off for now because the itch is bearable.
Doc told me to keep hands moisturised too. I am using California Baby Calendula cream on my fingers, it helps with the swelling.
Fucicort and Fubancort can only be prescribed so it might be best to see a doctor if your eczema is worsening. Or better still, ask your gynae to prescribe you that cream in your next gynae visit. Then you can get them from the pharmacy.
With regard to Dermovate, I actually called my gynae and asked her if it is safe to use. She told me that it's ok to use it very sparingly and only when needed. The only one that she told me not to use is something called Protopic.
If your eczema is 'wet' (meaning that the bubbles have burst) it is best to soak them in Permasol (disinfectant) it helps bring down the inflammation and clean the affected areas.
hi, i am also having very bad rashes on my legs. It started when i have very dry and crack skin on my leg and i went to buy a peppermint cooling lotion from body shop and when i applied for the first time i got this burning sensation and stop apply it liao, but rashes starts to boom, and i apply those stretch mark oil given by my cousin to control the itchiness ,which it works. but it just like spreading across tho the itch is under control. Recently i got rashes on tummy and realise it was different from the legs so i went to see GP. GP said that it could be some sort of allergy (which i think is seafood) and gave me steriod cream and histamine oral medicine .... not sure if i should apply them .....will steriod cream harm the bb?? Thanks.
Sorry to hear about your situation. Rashes/Eczema can be a real pain to deal with especially when you have to restrict use of medication to treat it.
First of all, you should try not to put any scented lotions on your skin because they contain fragrances and parabens that will further irritate. Try to get those non-comodegenic ones like Sebamed, Cetaphil, QV creams to keep your skin moisturised.
As for the medication your GP gave you (I am assuming he/she knows you are pregnant and should give you medication which is mild and suitable for pregnant women). To be sure, call your gynae and give her/him the exact name of the medication for her/him to advise you if it is safe. Some steroid creams (if applied very thinly and only where necessary is ok) ..as for oral medication, i usually try to stay off them because oral meds are absorbed into the body and should be used only when it's necessary and severe. The steroid cream should work quite fast.
Hang in there! I have lived with eczema most of my life and I tell you when I tried to stay off medication, i suffered alot which isn't good for your emotional and physical well being... put medication where necessary & to give you peace of mind, double check with your gynae that the cream he gave you is pregnant friendly
unfortunately mine is on my neck, shoulders and chest. all over my breasts too so i have a lot of reservations applying things over them now... cetaphil body cream is ok right? i have lots of growing 'bubbles' around my shoulders and chest area now =(